Pages

Copyright & Privacy

How To Withdraw From Migraine Medicine Use

migraine-medsIt is easy to get started on medication; however, there are cases where continued use over a long period of time might lead to dependency or addiction. Patients who have been on a particular medication report serious withdrawal symptoms upon stopping using the drug.

It is now advisable that before starting on a new medication, people should get information such as how the drug works, possible side effects and most importantly when and how to stop using the drug. There are cases where patients reported that upon withdrawing from the medication, the condition got worse and they experienced severe symptoms.

Medications such as Nexium and Protonix have had patients make such complaints. There was a notable hyperacidity that occurred as a result of withdrawing from the drug that lasted for a few weeks and extended to months.

Other forms of medication that can cause a relapse or severe symptoms include antidepressants. Such drugs include Cymbalta, Celexa, Effexor, and Paxil. Anti-anxiety drugs such as Ativan are known to cause similar problems. Drugs used to relieve pain in migraines exhibit the same reaction upon withdrawal.

It is advisable for patients discontinue using the drug once relief has been achieved and the recommended dosage has been completed. To avoid severe withdrawal symptoms from a drug, consult with your doctor on what to do to avoid problems when you discontinue using a drug.

Patients are advised to gradually taper with the dose over several months. This is useful in minimizing unpleasant symptoms that might arise from withdrawing from a drug. It is wise for patients to carry out routine follow ups with their doctors so as to monitor progress when using and withdrawing from medication.

  • Share/Bookmark